Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 261, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 30, 2015, 4:41 PM CDT for Haskell County, LeFlore County, Sequoyah County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2015, 4:41 PM CDT (21:41 UTC)
- Expired
- Jul 30, 2015, 5:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Haskell County, OK, LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 44 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2232 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
515
WUUS54 KTSA 302141
SVRTSA
OKC061-079-135-302230-
/O.NEW.KTSA.SV.W.0261.150730T2141Z-150730T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT THU JUL 30 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LE FLORE COUNTY IN SOUTHEASTERN OKLAHOMA...
EAST CENTRAL HASKELL COUNTY IN SOUTHEASTERN OKLAHOMA...
SOUTH CENTRAL SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA...
* UNTIL 530 PM CDT
* AT 440 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF KEOTA...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SALLISAW...KEOTA...BOKOSHE...GANS AND MILTON.
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA NEAR MILE MARKER 304.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3532 9498 3546 9485 3531 9453 3510 9490
TIME...MOT...LOC 2140Z 309DEG 16KT 3535 9485
HAIL...1.25IN
WIND...60MPH
$$
LACY1 follow-up statement
478
WWUS54 KTSA 302155
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT THU JUL 30 2015
OKC135-302205-
/O.CAN.KTSA.SV.W.0261.000000T0000Z-150730T2230Z/
SEQUOYAH OK-
455 PM CDT THU JUL 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SEQUOYAH COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3524 9466 3510 9490 3532 9498 3540 9491
3538 9489 3536 9492 3535 9492 3536 9487
3537 9484 3536 9483 3533 9482 3532 9480
3536 9477 3535 9476
TIME...MOT...LOC 2155Z 352DEG 11KT 3530 9488
$$
OKC061-079-302230-
/O.CON.KTSA.SV.W.0261.000000T0000Z-150730T2230Z/
LE FLORE OK-HASKELL OK-
455 PM CDT THU JUL 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN LE FLORE AND EAST CENTRAL HASKELL COUNTIES...
AT 455 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF KEOTA...MOVING SOUTH AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KEOTA...BOKOSHE AND MILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3524 9466 3510 9490 3532 9498 3540 9491
3538 9489 3536 9492 3535 9492 3536 9487
3537 9484 3536 9483 3533 9482 3532 9480
3536 9477 3535 9476
TIME...MOT...LOC 2155Z 352DEG 11KT 3530 9488
HAIL...1.50IN
WIND...60MPH
$$
LACYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:30 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 30, 3:30 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 330 PM CDT THU JUL 30 2015 .DISCUSSION... COMPOSITE FRONTAL / OUTFLOW BOUNDARY WILL SLOWLY PUSH SOUTHWARD OVERNIGHT. ONGOING CONVECTION WILL BE MAINTAINED THROUGH EARLY EVENING BEFORE BOUNDARY LAYER STABILIZES SUFFICIENTLY WITH LOCAL GUSTY WINDS POSSIBLE. ADDITIONAL CONVECTION IS LIKELY TO DEVELOP NORTH OF THE SFC BOUNDARY LATE TONIGHT AND PERSIST ACROSS PORTIONS OF THE AREA INTO FRIDAY AFTERNOON. THE RENEWED AFTERNOON CONVECTION ON FRIDAY WILL LIKELY FOCUS WEST AND SOUTH OF THE FORECAST AREA NEARER THE EVENTUAL SFC BOUNDARY LOCATION. THE BOUNDARY LOOKS TO BECOME MORE NORTH SOUTH ORIENTED BY SATURDAY WITH THE PRIMARY CONVECTIVE ZONE EXPECTED TO SET UP WEST OF THE FORECAST AREA WITH NOTICEABLY DRIER AIR SPREADING INTO WESTERN AR. TEMPS WILL BE SLIGHTLY BELOW NORMAL FOR A FEW DAYS ESPECIALLY OVERNIGHT LOWS WITHIN THE DRIER DEWPOINT AIR. THE BOUNDARY DOES LOSE DEFINITION LATE IN THE WEEKEND INTO EARLY NEXT WEEK WHILE UPPER RIDGING AMPLIFIES OVER THE WESTERN STATES. THE LATEST DATA IS IN BETTER AGREEMENT ON THE EXTENDED PATTERN WITH A MORE AMPLIFIED FLOW EXPECTED TO DEVELOP AND KEEPING THE FORECAST AREA ON THE PERIPHERY OF THE UPPER RIDGE. THIS WILL LEAD TO A MORE UNSETTLED PERIOD WITH HIGHER CHANCES OF FRONTAL BOUNDARIES EFFECTING THE REGION AND ASSOCIATED PRECIP CHANCES. TEMPS WILL ALSO TREND NEAR SEASONAL NORMALS. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 90 71 92 / 20 30 10 10 FSM 72 93 70 95 / 20 10 0 10 MLC 72 91 69 92 / 30 30 0 10 BVO 69 91 67 91 / 20 30 10 10 FYV 66 88 65 90 / 20 10 0 10 BYV 66 91 66 91 / 20 10 0 10 MKO 72 88 69 92 / 30 20 0 10 MIO 69 91 68 92 / 20 10 0 10 F10 72 89 71 90 / 30 30 0 10 HHW 73 94 70 95 / 30 20 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....07
Hazardous weather outlook, Jul 30, 12:54 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1254 PM CDT THU JUL 30 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1254 PM CDT THU JUL 30 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. DANGEROUS HEAT. RISK...ELEVATED. AREA...SOUTHEASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... TEMPERATURES IN THE MID 90S TO NEAR 100 COMBINED WITH HIGH HUMIDITY WILL RESULT IN MAXIMUM HEAT INDEX VALUES FROM 102 TO 106 THIS AFTERNOON ACROSS PORTIONS OF EAST CENTRAL OKLAHOMA. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT A PORTION OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TODAY AND TONIGHT DUE TO THE PROXIMITY OF A WEAK COLD FRONT. A LIMITED THREAT OF SEVERE WEATHER WILL EXIST THIS AFTERNOON AND EVENING WHEN THE ATMOSPHERE IS MOST UNSTABLE. DAMAGING WIND GUSTS WILL BE THE MOST LIKELY SEVERE WEATHER THREAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY THROUGH MONDAY...NO HAZARDS. TUESDAY...DANGEROUS HEAT POTENTIAL. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY INTO FRIDAY EVENING AS THE WEAK FRONTAL BOUNDARY REMAINS OVER THE REGION. SEVERE WEATHER POTENTIAL IS VERY LOW WITH ANY ACTIVITY THAT OCCURS. THE HIGH PRESSURE SYSTEM THAT HAS SUPPORTED THE RECENT HOT WEATHER WILL DRIFT WEST TODAY AND FRIDAY. THE UNSEASONABLY HOT WEATHER WILL MODERATE SOME THROUGH FRIDAY AS A RESULT. HEAT WILL BEGIN TO INCREASE AGAIN THIS WEEKEND WITH MOST LOCATIONS SEEING TEMPERATURES RETURNING TO NEAR OR ABOVE SEASONAL AVERAGES BY MONDAY...CONTINUING INTO THE MIDDLE OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 30, 3:35 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 335 PM CDT THU JUL 30 2015 OKZ069-072-302100- ADAIR OK-SEQUOYAH OK- 335 PM CDT THU JUL 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEQUOYAH AND SOUTHERN ADAIR COUNTIES UNTIL 400 PM CDT... AT 334 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF BUNCH...MOVING SOUTH AT 10 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BUNCH. LAT...LON 3578 9478 3576 9452 3555 9450 3558 9481 TIME...MOT...LOC 2034Z 009DEG 9KT 3571 9465 LACY
Special weather statement, Jul 30, 3:56 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
356 PM CDT THU JUL 30 2015
OKZ071-073-302145-
PITTSBURG OK-MCINTOSH OK-
356 PM CDT THU JUL 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PITTSBURG AND
SOUTHWESTERN MCINTOSH COUNTIES UNTIL 445 PM CDT...
AT 356 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HANNA...MOVING SOUTH AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
INDIANOLA...HANNA...RAIFORD...SCIPIO AND VERNON.
LAT...LON 3512 9601 3515 9601 3515 9598 3528 9598
3531 9581 3502 9562 3496 9600 3512 9602
TIME...MOT...LOC 2056Z 347DEG 17KT 3522 9590
LACYLocal storm report, Jul 30, 4:16 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
416 PM CDT THU JUL 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG 5 ESE BROKEN ARROW 36.02N 95.71W
07/30/2015 WAGONER OK NWS EMPLOYEE
LARGE TREE BLOWN DOWN VICINITY INTERSECTION OF ONETA ROAD
AND 96TH STREET.
&&
GWLocal storm report, Jul 30, 4:19 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
419 PM CDT THU JUL 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG 6 ESE BROKEN ARROW 36.02N 95.70W
07/30/2015 WAGONER OK NWS EMPLOYEE
MULTIPLE BRANCHES 3-6 INCHES IN DIAMETER BLOWN DOWN IN
ADDITION TO A PRIVACY FENCE. NEAR THE INTERSECTION OF
ROSEWOOD DRIVE AND SPRING LAKE ROAD.
&&
GWSpecial weather statement, Jul 30, 4:20 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT THU JUL 30 2015
OKZ072-302200-
SEQUOYAH OK-
420 PM CDT THU JUL 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR SEQUOYAH COUNTY UNTIL 500 PM
CDT...
AT 420 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST OF BUNCH
TO 2 MILES WEST OF BRUSHY LAKE STATE PARK TO NEAR TAMAHA...AND MOVING
SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SALLISAW...MULDROW...ROLAND...VIAN...GANS...MARBLE CITY...MOFFETT...
BRUSHY...SHORT...BRUSHY LAKE STATE PARK...DORA...COTTONWOOD AND MC
KEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3537 9444 3537 9449 3531 9450 3533 9460
3530 9463 3529 9466 3533 9469 3536 9475
3532 9482 3537 9484 3535 9492 3538 9489
3540 9490 3543 9502 3545 9502 3546 9504
3564 9489 3564 9447 3540 9443
TIME...MOT...LOC 2120Z 308DEG 16KT 3564 9479 3555 9486 3542 9497
LACYSpecial weather statement, Jul 30, 4:31 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
431 PM CDT THU JUL 30 2015
OKZ074-076-302215-
LE FLORE OK-HASKELL OK-
431 PM CDT THU JUL 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LE FLORE AND
NORTHEASTERN HASKELL COUNTIES UNTIL 515 PM CDT...
AT 431 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTHEAST OF TAMAHA...MOVING SOUTHEAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPIRO...PANAMA...KEOTA...BOKOSHE...TAMAHA AND MILTON.
LAT...LON 3520 9459 3505 9486 3538 9505 3541 9499
3541 9495 3539 9493 3540 9490 3539 9490
3538 9489 3536 9492 3535 9492 3536 9487
3537 9484 3532 9482 3533 9479 3536 9477
3536 9475
TIME...MOT...LOC 2131Z 326DEG 22KT 3537 9492
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:15 PM CDT | Special Weather Statement | TSA | Tulsa | 30 min |
| Jul 30, 2:00 PM CDT | Special Weather Statement | TSA | Wagoner | 30 min |
| Jul 30, 2:03 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Wagoner | 27 min |
| Jul 30, 2:08 PM CDT | Special Weather Statement | TSA | Pushmataha | 37 min |
| Jul 30, 2:18 PM CDT | Special Weather Statement | TSA | Okfuskee | 27 min |
| Jul 30, 2:23 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 37 min |
| Jul 30, 2:26 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 34 min |
| Jul 30, 2:45 PM CDT | Special Weather Statement | TSA | Adair | 30 min |
| Jul 30, 2:55 PM CDT | Special Weather Statement | TSA | Cherokee | 50 min |
| Jul 30, 3:03 PM CDT | Areal Flood Advisory | TSA | Wagoner | 3 hr |
| Jul 30, 3:10 PM CDT | Special Weather Statement | TSA | LeFlore | 35 min |
| Jul 30, 3:22 PM CDT | Special Weather Statement | TSA | LeFlore | 23 min |
| Jul 30, 3:24 PM CDT | Special Weather Statement | TSA | McIntosh | 36 min |
| Jul 30, 3:35 PM CDT | Special Weather Statement | TSA | Sequoyah | 25 min |
| Jul 30, 3:44 PM CDT | Areal Flood Advisory | TSA | Cherokee | 3 hr |
| Jul 30, 3:56 PM CDT | Special Weather Statement | TSA | Pittsburg | 49 min |
| Jul 30, 4:03 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee | 3 hr |
| Jul 30, 4:10 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 23 min |
| Jul 30, 4:20 PM CDT | Special Weather Statement | TSA | Sequoyah | 40 min |
| Jul 30, 4:31 PM CDT | Special Weather Statement | TSA | Haskell | 44 min |
| Jul 30, 5:11 PM CDT | Special Weather Statement | TSA | LeFlore | 49 min |
| Jul 30, 5:21 PM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.